Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Having frequent urination after abortion. Test showed few epith cells in urine. Any medication?

User rating for this question
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
Hello doctor, I am 19 years old, 1.54m tall and weigh 48kg. I had an abortion 4months ago.recently, I used to urinate quite frequent. I had a urine test done and I realise I have a few epith cells in my urine. Please could this be a result of the abortion or not? And can you prescribe any drugs for me?
Posted Thu, 13 Dec 2012 in Abortion and Stillbirth
Answered by Dr. Hema Yadav 3 hours later
Thanks for posting your query.
Epithelial cells in Urine ( along with pus cells , frequent micturition etc)can be suggestive of a abortion . I assume you also have pus cells in urine which are more significant indicators as only epithelial cells can be a contaminant due to vaginal secretions.In normal females too a urinary infection can occur due to the close proximity of urinary tract to the genitalia and anus in females.Wether the source of infection was hospital acquired or not cannot be commented .
First and foremost you should undergo a urine culture & antibiotic sensitivity test which can confirm the cause of infection and also suggest the most suitable antibiotics either fluoroquinolones or penicillin group of antibiotics.
I would recommend you consult your gynaecologist for an evaluation and management .
It's not advisable to start self medication and you should get a prescription antibiotic started only after a physical examination and investigation .
However if it's not feasible as of now you should go ahead with the urine culture test atleast so that appropriate management can be initiated soon.
If you have any further doubts please feel free to ask.
Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor